MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293071830
Medical Device Problem Codes Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at the time of the event: 18 years or older.(b)(4).Device evaluated by mfr: returned product consisted of an innova self-expanding stent delivery system (sds) with a.014 guidewire stuck in the device.The outer shaft, mid-shaft and the remainder of the device were checked for damage.The guidewire was returned stuck in the device.The guidewire was protruding from the distal end approximately 37cm and protruding from the proximal end 94cm.The outer sheath showed a kink at the nosecone.The mid-shaft showed no damage.The pull rack was locked and would not move.The stent was not returned; therefore, the damage could not be confirmed.The handle was opened to inspect for additional damage.It was noticed that he proximal inner was prolapsed.No additional damage was noticed.The pull rack showed that the first tooth had minor damage.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The most probable cause of the reported difficulties may be due interaction with another device.The innova dfu states that a stiff 0.035 in guidewire is strongly recommended for deployment of the stent, especially for tortuous anatomy and contralateral approaches.Use of undersized guidewires may lead to insufficient support of the device which can compromise stent delivery.(b)(4).
 
Event or Problem Description
It was reported that partial stent deployment and stent elongation occurred.The 100% stenosed, focal target lesion was located in the moderately tortuous and severely calcified superficial femoral artery (sfa).Following pre-dilation, a 6 x 180 innova¿ stent was advanced contralateral over a 300cm guidewire and the stent was deployed in the distal sfa.A 7 x 180 x 130 innova¿ was then advanced to be placed proximal to the previous innova.During stent deployment, the delivery system became hard and difficult to deploy after 3 to 4cm of the stent was deployed.The physician attempted to forcibly deploy the stent but the stent was not able to deploy.The physician pulled back on the delivery system allowing the stent to deploy.The stent was stretched a few centimeters on the proximal portion.The stent was post-dilated and the procedure was completed.There were no patient complications.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6963434
Report Number2134265-2017-10102
Device Sequence Number567077
Product Code NIP
UDI-Device Identifier08714729874140
UDI-Public08714729874140
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model NumberH74939293071830
Device Catalogue Number39293-07183
Device Lot Number0018733074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2017
Initial Report FDA Received Date10/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1